Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

What causes skin rashes associated with itching?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
I was prescribed clopidogrel 12 months ago after having two stents fitted in my heart I suffered heavy bruising and poor blood clotting which I can live with I stopped clopidogrel 6 months ago but I also developed an itchy rash and have tried numerous creams some prescriped by my G.P but the rash will not go away is there a cream or treatment I can buy to get rid of this rash I am getting desperate XXXXXXX
Posted Sat, 22 Mar 2014 in General Health
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer: Cause needs to be found out. Detailed Answer: Hello, Thanks for trusting us with your health concern. Rashes that are associated with itching are :(1) dermatitis- an itchy rash can result from contact with an agent or chemical that provokes an allergic response such as a new cream,lotion,soap or detergent.It can also result from ingestion of an allergen.This rash usually forms small red ' bumps' or papules that are itchy. (2) scabies- this looks like small red bumps which commonly occur between the fingers, at the wrist,knees, waist,axilla,buttocks. The itching may be worse at night. (3) heat rash can cause tiny bumps or blisters on red skin, it has an itchy sensation (4)pityriasis rosea- this starts as a small round or oval lesion , eventually other lesions are seen along the lines of the trunk,it is very itchy. There are other causes but these are the most common. If there has been no recent excess heat exposure then heat rash would be unlikely, if the rash does not seem to worsen at night and is not in the typical areas then scabies would also be unlikely. To determine the exact cause, you need to consult a dermatologist who will take a full history (any change in use of any chemicals/agents, any change in foods or medication, any associated swelling, any associated symptoms, the exact history of the appearance of the rash- appearance from the beginning till now Physical examination is extremely important in dermatology and is usually the key to the diagnosis. Using any over the counter cream is not likely to help. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Follow-up: What causes skin rashes associated with itching? 33 minutes later
The rash only appeared after taking clopidogrel
Answered by Dr. Rakhi Tayal 5 hours later
Brief Answer: Not likely to be related to the drug. Detailed Answer: Hello. Thanks for writing again. Since you stopped taking Clopidogrel 6 months ago and the itchy rash is still persistent it is not likely to be due to a drug allergy. Still you can try 1% hydrocortisone cream for a few days and see if it helps. Hope my answer is helpful. If you do not have any clarifications, you can close the discussion and rate the answer. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor